Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 178, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 30, 2011, 11:23 PM CDT for Stoddard County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2011, 11:23 PM CDT (04:23 UTC)
- Expired
- May 1, 2011, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS53 KPAH 010423 SVRPAH MOC207-010500- /O.NEW.KPAH.SV.W.0178.110501T0423Z-110501T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1123 PM CDT SAT APR 30 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI... * UNTIL MIDNIGHT CDT. * AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF BERNIE..AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... BERNIE... ESSEX... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3669 9015 3690 8972 3663 8971 3662 9015 TIME...MOT...LOC 0423Z 241DEG 40KT 3666 9009 WIND...HAIL <50MPH 1.00IN $$
3 follow-up statements
319 WWUS53 KPAH 010430 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1130 PM CDT SAT APR 30 2011 MOC207-010500- /O.CON.KPAH.SV.W.0178.000000T0000Z-110501T0500Z/ STODDARD MO- 1130 PM CDT SAT APR 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI... AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BERNIE...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE ESSEX...PENERMON AND BAKER. STRONG WINDS WERE REPORTED IN NORTHERN DUNKLIN COUNTY WITH THIS STORM. LAT...LON 3662 9015 3669 9015 3690 8972 3663 8972 TIME...MOT...LOC 0430Z 241DEG 40KT 3669 9000 WIND...HAIL 60MPH 1.00IN $$
575 WWUS53 KPAH 010438 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1138 PM CDT SAT APR 30 2011 MOC207-010500- /O.CON.KPAH.SV.W.0178.000000T0000Z-110501T0500Z/ STODDARD MO- 1138 PM CDT SAT APR 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI... AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ESSEX...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE PENERMON AND BAKER. LAT...LON 3667 8998 3675 9002 3690 8972 3673 8972 TIME...MOT...LOC 0438Z 230DEG 40KT 3678 8994 WIND...HAIL 60MPH 1.00IN $$
677 WWUS53 KPAH 010446 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1146 PM CDT SAT APR 30 2011 MOC207-010500- /O.CON.KPAH.SV.W.0178.000000T0000Z-110501T0500Z/ STODDARD MO- 1146 PM CDT SAT APR 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EAST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESSEX...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. QUARTER SIZE HAIL WAS REPORTED IN DEXTER WITH THIS STORM. LAT...LON 3674 8989 3680 8992 3690 8972 3679 8972 TIME...MOT...LOC 0446Z 230DEG 40KT 3684 8985 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:03 PM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 3:03 PM CDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CDT SAT APR 30 2011
.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/
BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS AND
PLACEMENT/AMOUNT OF QPF WITH SEVERAL ROUNDS OF PRECIP POSSIBLE
THROUGH TUESDAY.
UNFORTUNATELY THE CHANCE FOR HEAVY RAINFALL WILL AGAIN BECOME AN ISSUE
FOR OUR CWA. TODAY AS A WARM FRONT LIFTS NORTH OF OUR REGION...IT
WILL PUT US IN THE WARM SECTOR AHEAD OF THE APPROACHING SYSTEM.
THIS WILL ALLOW FOR LOW LEVEL MOISTURE TO STREAM QUICKLY ACROSS/INTO
THE REGION IN ADVANCE OF THE FRONT. AS A RESULT...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT
STARTING LATE THIS AFTERNOON.
TONIGHT THE FRONT WILL SLOWLY MOVE INTO/ACROSS THE LOWER OHIO
VALLEY AND UNFORTUNATELY STALL OUT OVER THE SOUTHEAST CORNER OF
OUR CWA BY 00Z MONDAY THUS PROVIDING A LOW LEVEL FORCING MECHANISM
FOR CONVECTION.
PRECIP/QPF CHANCES WILL BE BEST TONIGHT AND SUNDAY NIGHT AS RIPPLES
OF ENERGY IN THE SOUTHWEST FLOW ALOFT COMBINE WITH THE NOCTURNAL
JET AND THE STATIONARY BOUNDARY. THIS WILL INDUCE OVERRUNNING SCENARIOS
IN BOTH PERIODS AND PRODUCE SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL ALONG A NE-SW AXIS ACROSS OUR
CWA. DURING THE DAYTIME HOURS ON SUNDAY AND MONDAY PRECIP IS
EXPECTED...BUT THE PREVIOUSLY MENTIONED COMBINATION OF SYNOPTIC
PARAMETERS WILL PRODUCE THE BEST CHANCES FOR PRECIP AND/OR QPF
DURING THE NIGHTTIME HOURS.
QPF TOTALS FROM TONIGHT THROUGH TUESDAY RANGE FROM AROUND 2 INCHES
OVER THE NORTHWEST SECTIONS OF OUR CWA TO AROUND 5 INCHES OVER THE
MISSOURI BOOTHEEL.
.LONG TERM.../TUESDAY THROUGH SATURDAY/
A MID LEVEL TROF WILL MOVE THROUGH THE PAH FORECAST AREA ON TUE...
SHUTTING OFF THE LINGERING SHOWER ACTIVITY. THROUGH THU...HIGH
PRESSURE AT THE SFC WILL BE JOINED BY RIDGING IN THE MID/UPPER
LEVELS TO BRING AN INTERVAL OF MUCH NEEDED DRY WEATHER. THU
NIGHT/FRI...A FAST-MOVING SHRTWV TROF AND MOISTURE-STARVED COLD
FRONT IS PROGGED TO SWEEP THROUGH THE REGION AND OFFER UP A BRIEF
POSSIBILITY OF PCPN AND NOT NECESSARILY SEVERE WEATHER. DAY 7 LOOKS
DRY ATTM. EXPECT TEMPS TO RECOVER TO NEAR NORMAL LATE IN THE 7 DAY
FORECAST.
&&
.AVIATION...
THE BEST PRESSURE GRADIENT WILL BE IN PLACE FOR AFTN ACROSS THE PAH
FORECAST AREA AS A SFC WARM FRONT PASSES THROUGH TOWARD THE NE.
BREEZY CONDITIONS ARE FORECAST TO LET UP IN THE EVE AS A SFC
PRESSURE TROF AND COLD FRONT ARRIVE. THOUGH SHOWERS WILL RETURN BY
EARLY EVE...DETERIORATING CIG/VSBY CONDITIONS SHOULD NOT OCCUR UNTIL
LATER IN THE EVE AND OVNGT...WEST TO EAST. AFTER THAT...THERE MAY BE
BRIEF REPRIEVES IN THE PCPN...BUT THEY SHOULD NOT LAST LONG.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
TRIGG-UNION KY-WEBSTER.
MO...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE
MO.
IL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-
HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
DB/JAPHazardous weather outlook, Apr 30, 6:28 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 628 PM CDT SAT APR 30 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012330- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 628 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE FORECAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY. THE MAIN CONCERN IS LARGE HAIL...BUT LOCALIZED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE. A FLASH FLOOD WATCH BEGINS THIS EVENING AND CONTINUES THROUGH MONDAY EVENING. REFER TO THE FLASH FLOOD WATCH FOR MORE INFORMATION. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS PORTIONS OF THE QUAD STATE AREA. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF HEAVY RAINFALL ARE EXPECTED SUNDAY INTO MONDAY... ESPECIALLY DURING THE OVERNIGHT HOURS. REFER TO THE FLASH FLOOD WATCH FOR DETAILS. WIDESPREAD RIVER FLOODING WILL PERSIST. SOME OF THE FLOODING WILL BE MAJOR...ESPECIALLY ALONG PORTIONS OF THE OHIO...MISSISSIPPI AND WABASH RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JP
In the hours before
Local storm report, Apr 30, 8:40 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
840 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL SHARPE 36.97N 88.46W
04/30/2011 E1.00 INCH MARSHALL KY PUBLIC
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:51 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 4 hr |
| Apr 30, 9:57 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 4 hr |
| Apr 30, 10:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 29 min |
| Apr 30, 10:55 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard | 4 hr |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 26 min |
| May 1, 1:47 AM CDT | River Flood Warning | PAH | Butler | 5 days |
| May 1, 2:39 PM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.